EconPapers    
Economics at your fingertips  
 

Evolutionary implementation in aggregative games

Ratul Lahkar (ratul.lahkar@ashoka.edu.in) and Saptarshi Mukherjee

Mathematical Social Sciences, 2021, vol. 109, issue C, 137-151

Abstract: Due to externalities, the equilibrium behavior in aggregative games is not efficient in the sense of maximizing aggregate payoff. We characterize conditions such that efficiency can be globally implemented in such games under evolutionary dynamics. If payoffs satisfy certain important concavity conditions, then the aggregate payoff function of these games has a unique maximizer. Once the planner imposes a transfer equal to the externality generated by agents, we obtain a new externality adjusted game. This is a potential game with the aggregate payoff function of the original game being its potential function. Evolutionary dynamics converge globally to the maximizer of this potential function, thereby implementing efficiency in the original game. Our earlier paper on public goods (Lahkar and Mukherjee, 2019) emerges as an example of the present general analysis. Two new applications are public bads and the tragedy of the commons.

Keywords: Aggregative games; Externalities; Potential games; Implementation (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (14)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165489620301074
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Evolutionary Implementation in Aggregative Games (2020) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matsoc:v:109:y:2021:i:c:p:137-151

DOI: 10.1016/j.mathsocsci.2020.11.004

Access Statistics for this article

Mathematical Social Sciences is currently edited by J.-F. Laslier

More articles in Mathematical Social Sciences from Elsevier
Bibliographic data for series maintained by Catherine Liu (repec@elsevier.com).

 
Page updated 2025-03-19
Handle: RePEc:eee:matsoc:v:109:y:2021:i:c:p:137-151